MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Inflammation (1932); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was not provided, but was described as taking place on the "first week of (b)(6) 2019".Initial reporter - occupation: unknown.Pma/510(k) #: k152524.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a gastrostomy procedure on (b)(6) 2018, two entuit secure gastrointestinal suture anchor set was deployed during the treatment of the patient.It was further reported that a "few days" after the procedure, one anchor had migrated and was "out of the stomach, in the skin." this was reported to have caused a gastric leak.The other anchor migrated as well and caused a, " inflammation and a cutaneous injury under the white fixation of the device." the facility made a final comment that, "this situation is painful for the patient and he will have a little surgery to remove the anchor in the bud.It is not know when the additional procedure is to take place." no additional adverse events have been reported in connection with this event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as an imaging review, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.From this information, there is no evidence suggesting that there is nonconforming product in house or in the field.The complainant supplied cook with images of the procedure and devices mentioned.An image review was completed and suggested that having the sutures pulled too tightly and/or not cut within the specified time frame mentioned in the ifu, could have caused the reported migration and formation of a pressure ulcer.Another possible cause noted in the image review is the patients nutritional state being very poor, which is often seen in patients requiring the reported procedure.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be determined.Measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8469988
Report Number1820334-2019-00723
Device Sequence Number11251598
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)210503(10)8858685
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Device Lot Number8858685
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;